Home  Online Resources  Table of Contents

Journal of Logic and Computation, Volume 10, Issue 4, pp. 573-581: Abstract.

Unrestricted preferential structures

K Schlechta

Laboratoire d'Informatique de Marseille, CNRS ESA 6077, CMI, Technopôle de Château-Gombert, F-13453 Marseille Cedex 13, France, E-mail: ks@gyptis.univ-mrs.fr

One of the major open problems of preferential structures was perhaps to give an unrestricted representation result. We give a solution to the problem in this short, technical paper. Up to now - to the author's knowledge - all representation results for preferential structures were subject to some restriction: definability preservation (the author's terminology, fullness in Lehmann's terminology) or some kind of finiteness. The results presented here are valid without any restrictions.

Keywords: nonmonotonic logic, preferential models, definability, common sense reasoning

  Full-Text PDF  (116 KB)


[ Oxford University Press]   [ Oxford Journals]   [ Comments & Feedback]   Copyright© Oxford University Press, 2000.